News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Renal Failure

Question: Creatine Supplementation


 manlidher - Sat May 16, 2009 3:07 pm

Hi, Im a 18 year old male. I've recently been using creatine ethyl ester to supplement my workouts. I workout 5 days a week and they consist of mostly weight lifting.I only use 3-5 grams on days I workout. What I want to know is that can creatine supplementation increase your serum creatinine? I've heard that the half life of creatine is about a month so how long should I stay off creatine before getting a blood test or urine test done? My doctor has found my creatinine level to be higher than normal previously but I've never had pain in the kidneys, problems with urination or any other symptoms. I'm worried about having renal failure.
 Dr.M.jagesh kamath - Mon Oct 12, 2009 11:29 am

User avatar Hello,An interesting question.Most studies conducted are of less than 10gms perday and did not show any direct effect on the kidneys or liver but then showed some increase in serum creatinine from the very next day of intake lasting for 4to6 weeks after which they returned to normal.Ther is data that these suppliments are quite safe at levels at 3to5 gms but it is best for you to get reveiwed in view of an earlier reading of increased serum creatinine.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here